Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 22, 2011, 4:04 AM CST. It took effect at Feb 22, 2011, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 4:04 AM CST (10:04 UTC)
- In effect from
- Feb 22, 2011, 12:00 PM CST
- Expired
- Feb 22, 2011, 3:07 PM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS84 KMAF 221004 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CST TUE FEB 22 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS... AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS... THE UPPER TRANS PECOS... AND THE VAN HORN REGION FOR 20 FOOT WINDS OF 20 MPH OR GREATER... MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS... AND HIGH FIRE DANGER... .DAYTIME HEATING AND STRONGER AFTERNOON WINDS ALONG WITH VERY DRY CONDITIONS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. ON THURSDAY DANGEROUS FIRE WEATHER CONDITIONS MAY BE MORE WIDESPREAD AS A DEEP SURFACE LOW PRODUCES DRY AND WINDY CONDITIONS ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO... UPPER TRANS PECOS... AND THE HWY 54 CORRIDOR. NMZ114-TXZ258-222200- /O.UPG.KMAF.FW.A.0011.110222T1800Z-110223T0000Z/ /O.NEW.KMAF.FW.W.0015.110222T1800Z-110223T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 304 AM MST TUE FEB 22 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: THIS AFTERNOON. * WIND: SOUTHWEST 20 TO 25 MPH. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RED FLAG WARNING -- NO FIRE...AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-TXZ057>059-222200- /O.NEW.KMAF.FW.A.0012.110224T1800Z-110225T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 404 AM CST TUE FEB 22 2011 /304 AM MST TUE FEB 22 2011/ ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS... AND VAN HORN/HWY 54 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... REEVES COUNTY AND UPPER TRANS PECOS...LOVING. * TIMING: THURSDAY AFTERNOON. * WIND: WEST 20 TO 30 MPH. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
430 WWUS84 KMAF 222107 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CST TUE FEB 22 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... .THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN CANCELLED...AS 20 FOOT WINDS WILL NOT REACH CRITICAL FIRE WEATHER THRESHOLDS ON A WIDESPREAD SCALE. ON THURSDAY...DANGEROUS FIRE WEATHER CONDITIONS MAY BE WIDESPREAD ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AS A DEEP SURFACE LOW PRODUCES DRY AND WINDY CONDITIONS. NMZ114-TXZ258-231000- /O.CAN.KMAF.FW.W.0015.000000T0000Z-110223T0000Z/ /O.EXB.KMAF.FW.A.0012.110224T1700Z-110225T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 207 PM MST TUE FEB 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. * TIMING: THURSDAY MORNING AND AFTERNOON. * WIND: WEST 20 TO 25 MPH. * HUMIDITY: 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045>048-050>053-060>063-067>070-074-075-079>082-231000- /O.EXB.KMAF.FW.A.0012.110224T1700Z-110225T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 307 PM CST TUE FEB 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...DAVIS AND APACHE MOUNTAINS... MARFA AND STOCKTON PLATEAUS...BIG BEND AREA...AND LOWER TRANS PECOS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...WINKLER...ECTOR... MIDLAND...GLASSCOCK...WARD...CRANE...UPTON...REAGAN... DAVIS/APACHE MOUNTAINS AREA...PECOS...PRESIDIO VALLEY...MARFA PLATEAU...BIG BEND AREA...TERRELL. * TIMING: THURSDAY MORNING AND AFTERNOON. * WIND: ABOVE 5000 FEET...WEST WINDS 20 TO 25 MPH. BELOW 5000 FEET...WEST WINDS 10 TO 15 MPH INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ057>059-231000- /O.EXT.KMAF.FW.A.0012.110224T1700Z-110225T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 307 PM CST TUE FEB 22 2011 /207 PM MST TUE FEB 22 2011/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND REEVES AND LOVING COUNTIES... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR... REEVES COUNTY AND UPPER TRANS PECOS...LOVING. * TIMING: THURSDAY MORNING AND AFTERNOON. * WIND: ABOVE 5000 FEET...WEST WINDS 20 TO 25 MPH. BELOW 5000 FEET...WEST WINDS 10 TO 15 MPH INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. * HUMIDITY: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 3:50 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 22, 3:50 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CST TUE FEB 22 2011
.DISCUSSION...
A LEE TROUGH/LOW WILL INTENSIFY TODAY AND WEDNESDAY AS A
SOUTHWESTERLY FLOW ALOFT PERSISTS OVER THE HIGH PLAINS.
HIGH TEMPERATURES WILL REMAIN NEAR NORMAL ACROSS MUCH OF THE
PERMIAN BASIN TODAY AS LOW CLOUDS WILL INCREASE THIS MORNING AND
BE STUBBORN TO LEAVE PER FORECAST SOUNDINGS. FROM THE WESTERN
PERMIAN BASIN WESTWARD TEMPERATURES WILL BE MUCH ABOVE NORMAL
TODAY AS THE LOW CLOUDS WILL NOT HAVE AN IMPACT. BY TONIGHT LOW
LEVEL MOISTURE AND LOW CLOUDS WILL ADVECT WEST AGAIN WITH PATCHY
FOG AND PATCHY DRIZZLE POSSIBLE ACROSS THE PERMIAN BASIN AS
FORECAST SOUNDINGS INDICATE A VERY MOIST AND SHALLOW LAYER OF AIR
NEAR THE SURFACE. TEMPERATURES WILL CLIMB MUCH ABOVE NORMAL ALL
AREAS WEDNESDAY AS LOW CLOUDS SHOULD DISSIPATE A FEW HOURS EARLIER
AND 850 TEMPERATURES INCREASE SIGNIFICANTLY.
SIGNIFICANT HEIGHT FALLS AND FORCING WILL INCREASE WEDNESDAY NIGHT
AS A SOUTHERN STREAM TROUGH APPROACHES. IN ADDITION MID LEVEL LAPSE
RATES AND INSTABILITY IS FORECAST TO INCREASE AHEAD OF THE TROUGH
AS LOW LEVEL MOISTURE ADVECTS NORTHWESTWARD FROM THE GULF OF
MEXICO. OPTED TO INCLUDE A MENTION OF A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS WEDNESDAY NIGHT. ZONAL FLOW AND MUCH ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS WILL FOLLOW THIS SYSTEM
THURSDAY THROUGH SATURDAY AS ANOTHER PERSISTENT LEE LOW PRESSURE
AREA FORMS. A NORTHERN STREAM COLD FRONT WILL NEED TO BE WATCHED
FRIDAY AND SATURDAY AS IT ATTEMPTS TO BACK DOOR PER THE NORTHERN
STREAM TROUGH. HIGH TEMPERATURES COULD BE TRICKY BOTH DAYS ESPECIALLY
IN THE NORTHERN AND EASTERN PERMIAN BASIN WITH A POSSIBLE SNEAKY
SHALLOW INTRUSION. BY SUNDAY ANOTHER SOUTHERN STREAM SYSTEM IS
FORECAST BY THE ECMWF AND GFS TO IMPACT THE REGION. THE ECMWF IS
SLOWER AND STRONGER. SIGNIFICANT PRECIPITATION WITH THIS SYSTEM
DOES NOT LOOK LIKELY AT THIS TIME WITH A TRACK FORECAST SOMEWHERE
ACROSS THE TEXAS PANHANDLE. WIND LOOKS MORE LIKELY WITH THIS
SYSTEM NEXT SUNDAY AND MONDAY. COOLER TEMPERATURES BUT STILL ABOVE
NORMAL TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY WITH THIS
SYSTEM.
&&
.FIRE WEATHER...
WILL GO AHEAD AND UPGRADE FIRE WX WATCH FOR THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS TO A RED FLAG WARNING. WILL HAVE 20 FT WINDS OF
20 MPH OR GREATER... MIN RH OF 15 PERCENT OR LESS... AND HIGH FIRE
DANGER. AS DRY CONDITIONS WILL CONTINUE THE GUADALUPE MTNS MAY
APPROACH RED FLAG CRITERIA AGAIN WEDNESDAY. HOWEVER THURSDAY LOOKS
TO BE A BIGGER FIRE WX DAY AS THE APPROACH OF A SHORTWAVE TROUGH AND
THE DEVELOPMENT OF A SURFACE LOW THAT MOVES FROM THE SOUTH PLAINS
NORTHEASTWARD ACROSS OKLAHOMA RESULT IN POTENTIALLY WIDESPREAD FIRE
DANGER. THIS PATTERN WILL CREATE A TIGHT PRESSURE GRADIENT AND
PRODUCE WINDY CONDITIONS PUSHING A PACIFIC FRONT WITH A WEST WIND
THROUGH THE REGION SWEEPING LOW LEVEL MOISTURE OUT AHEAD OF IT.
WILL GO AHEAD AND ISSUE A FIRE WX WATCH FOR THURSDAY FOR THE
SOUTHEAST NEW MEXICO PLAINS... VAN HORN REGION... AND UPPER TRANS
PECOS AS THIS LOOKS THE DRIEST/WINDIEST... BUT THIS WATCH MAY NEED
TO BE EXTENDED ACROSS THE PERMIAN BASIN. AT THE CURRENT TIME THE
MOUNTAINS APPEAR THEY MAY NOT MEET MINIMUM RH CRITERIA THURSDAY AS
THE LOWER TEMPS RESULT IN SLIGHTLY HIGHER RH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 49 75 47 / 0 10 10 20
CARLSBAD NM 78 39 81 42 / 0 0 0 0
DRYDEN TX 70 49 78 51 / 0 0 10 10
FORT STOCKTON TX 75 45 80 47 / 0 0 0 10
GUADALUPE PASS TX 68 42 72 38 / 0 0 0 0
HOBBS NM 68 40 72 41 / 0 0 0 10
MARFA TX 74 32 76 31 / 0 0 0 0
MIDLAND INTL AIRPORT TX 65 45 76 46 / 0 0 0 20
ODESSA TX 66 46 76 47 / 0 0 0 20
WINK TX 77 42 82 43 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
72/12Hazardous weather outlook, Feb 21, 2:33 PM CST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST MON FEB 21 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 233 PM CST MON FEB 21 2011 /133 PM MST MON FEB 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON...WEDNESDAY...FRIDAY...AND SATURDAY. ON SATURDAY...THESE CONDITIONS MAY SPREAD SOUTH AND SOUTHEAST. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY MORNING AND AFTERNOON FOR THE GUADALUPE MOUNTAINS ABOVE 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:04 AM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 35 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.